Lipodystrophy: latest news

Lipodystrophy resources

Lipodystrophy features

Lipodystrophy news from aidsmap

More news

Lipodystrophy news selected from other sources

  • Drug that reduces abdominal fat in HIV patients also may reduce fat in liver

    The only drug to receive Food and Drug Administration approval for reduction of the abdominal fat deposits that develop in some patients receiving antiviral therapy for HIV infection may also reduce the incidence of fatty liver disease in such patients. Massachusetts General Hospital investigators report that six months of daily injections of tesamorelin significantly reduced fat in the liver without affecting glucose metabolism.

    19 July 2014 | Eurekalert Medicine & Health
  • Unusual and rare complication described in San Francisco

    Doctors in San Francisco have reported an unusual and rare finding—an apparently harmless but disfiguring condition called cutis verticis gyrata (CVG) on the heads of four HIV-positive men. In CVG, the skin on the head becomes raised in parts and depressed in others, forming ridges and furrows.

    09 December 2013 | CATIE
  • Liquid Injectable Silicone Effective, Safe for Treating HIV Patients with Facial Lipoatrophy

    Research in British Columbia, Canada, indicates that liquid injectable silicone administered properly has potential as a safe, effective, natural feeling treatment for patients with HIV-associated facial lipoatrophy (FLA). The researchers tested liquid injectable silicone because temporary filler treatments were not permanent and could result in high costs.

    04 June 2013 | Healio
  • Protein Structure Discovery Could Lead to Better Treatments for HIV, Early Aging

    Researchers at the University of Virginia School of Medicine have determined the molecular structure of a protein whose mutations have been linked to several early aging diseases, and to side effects of common HIV and AIDS medications.

    11 April 2013 | University of Virginia press release
  • Health Canada rejects tesamorelin for lipodystrophy

    After consideration of the NDS, Health Canada decided that the risks of tesamorelin outweighed its benefits under the proposed conditions of use.

    13 March 2013 | Theratechnologies press release
  • Mark S. King: I'm Gonna Wipe That AIDS Right Off My Face

    It was all well and good to be front and center as an HIV-positive man during the first years of the AIDS crisis. It's easier being a role model when your face looks good on the poster. But then, slowly but surely, a common side effect of HIV medications, facial wasting, began to appear.

    30 January 2013 | Huffington Post
  • The Bio-Alcamid disaster

    “Nightmare.” That’s how one man described a weeks-long ordeal involving ad hoc surgery, repeated infections and some hefty out-of-pocket fees – all caused by a device that was once thought to be a miracle for those dealing with the visible signs of HIV.

    08 October 2012 | Xtra
  • The mirror has two faces - a personal account of using facial filler for lipoatrophy

    In the end, for me the few small lumps, the cost of treatment, and the pain were all a small price to pay for what it has ultimately done for my self-esteem. I feel better about myself overall, because I look healthier.

    28 September 2012 | Positively Aware
  • Theratechnologies sinks on HIV drug setback

    The Committee for Medicinal Products for Human Use in Europe cited potential concerns for long-term users and a lack of data on cardiovascular risks as the reason for its unfavorable view of the drug, Theratechnologies said in a statement.

    22 June 2012 | Reuters
  • Why it's time to say goodbye to stavudine...everywhere

    Concerns about a proposed comparative trial of 40mg and 20mg (low-dose) stavudine in South Africa.

    16 April 2012 | South African Journal of HIV Medicine
More news


Our information levels explained

  • Short and simple introductions to key HIV topics, sometimes illustrated with pictures.
  • Expands on the previous level, but also written in easy-to-understand plain language.
  • More detailed information, likely to include medical and scientific language.
  • Detailed, comprehensive information, using medical and specialised language.